Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Charleston, SC

February 18, 2009Allendale County, Hampton County, Jasper County, South Carolina; Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Feb 18, 2009, 11:37 PM EST for Allendale County, Hampton County, Jasper County, South Carolina; Bulloch County, Effingham County, Screven County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2009, 11:37 PM EST (04:37 UTC)
Expired
Feb 19, 2009, 12:15 AM EST
In force
38 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 40 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 11:45 PM ESTTSTM WND DMGStatesboro, GA2 TREES DOWN ON ROAD AND ACROSS POWERLINES AT CROMARTIE DRIVE NEAR WEST JONES AVE. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 8:02 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 475 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
475 m²/s²
0-3 km storm-relative helicity
475 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 190437
SVRCHS
GAC031-103-251-SCC005-049-053-190530-
/O.NEW.KCHS.SV.W.0002.090219T0437Z-090219T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1137 PM EST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  EASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WEST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1230 AM EST

* AT 1132 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF HUNTERS TO
  MIDDLEGROUND...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
  SYLVANIA TO MIDDLEGROUND...MOVING EAST AT 60 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MIDDLEGROUND...HOPEULIKIT...
  HUNTERS...BROOKLET...
  OLIVER...NEWINGTON...
  BARTON...KILDARE...
  SHIRLEY...SCOTIA...

THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3298 8111 3230 8112 3239 8188 3255 8189
      3254 8159 3296 8160
TIME...MOT...LOC 0436Z 277DEG 53KT 3265 8161 3255 8173

$$
2 follow-up statements
000 
WWUS52 KCHS 190452
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1152 PM EST WED FEB 18 2009

GAC031-103-251-SCC005-049-053-190530-
/O.CON.KCHS.SV.W.0002.000000T0000Z-090219T0530Z/
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-ALLENDALE SC-HAMPTON SC-JASPER SC-
1152 PM EST WED FEB 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EST
FOR WEST CENTRAL JASPER...WESTERN HAMPTON...SOUTHERN ALLENDALE...
EASTERN SCREVEN...EAST CENTRAL BULLOCH AND NORTHERN EFFINGHAM
COUNTIES...

AT 1150 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LENA TO STALCO...OR ALONG A
LINE EXTENDING FROM 10 MILES SOUTHWEST OF HAMPTON TO 13 MILES EAST OF
STATESBORO...MOVING EAST AT 55 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
EBENEZER...EGYPT...GUYTON...HUNTERS...KILDARE...NEWINGTON...OLIVER...
SHAWNEE...SPRINGFIELD...STILLWELL...BARTON...BRUNSON...ESTILL...
FAIRFAX...FURMAN...GARNETT...GIFFORD...HAMPTON...LENA...LURAY...
PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY AND TARBORO.

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3298 8111 3230 8112 3236 8160 3254 8159
      3296 8160
TIME...MOT...LOC 0452Z 274DEG 48KT 3274 8116 3251 8154

$$
000 
WWUS52 KCHS 190515
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1215 AM EST THU FEB 19 2009

GAC031-103-251-SCC005-049-053-190524-
/O.CAN.KCHS.SV.W.0002.000000T0000Z-090219T0530Z/
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-ALLENDALE SC-HAMPTON SC-JASPER SC-
1214 AM EST THU FEB 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JASPER...WESTERN
HAMPTON...SOUTHERN ALLENDALE...EASTERN SCREVEN...EAST CENTRAL BULLOCH
AND NORTHERN EFFINGHAM COUNTIES HAS BEEN CANCELLED...

AT 1212 AM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF THE WARNED 
AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EST.
ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL MAY AFFECT THE AREA LATER TONIGHT. CONTINUE
TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST FORECASTS...
WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3298 8111 3230 8112 3236 8160 3254 8159
      3296 8160
TIME...MOT...LOC 0514Z 274DEG 48KT 3272 8081 3249 8119

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 10:55 PM EST, 42 minutes earlier.

Area forecast discussion, Feb 18, 10:55 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EST WED FEB 18 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY THURSDAY
FOLLOWED BY HIGH PRESSURE LATER THURSDAY INTO SATURDAY. A COASTAL
LOW WILL DEVELOP OFF THE SOUTH CAROLINA AND GEORGIA COAST SATURDAY
NIGHT AND SUNDAY...THEN TRACK NORTHEAST AND AWAY FROM THE AREA
SUNDAY NIGHT. HIGH PRESSURE WILL BUILD BACK INTO THE AREA EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT EXTENDS FROM WESTERN NORTH
CAROLINA SOUTHWESTWARD THROUGH NORTHERN GEORGIA AND INTO CENTRAL
ALABAMA AND MISSISSIPPI. RADAR IMAGERY SHOWS NUMEROUS SHOWERS AND
THUNDERSTORMS MAINLY WEST OF THE FORECAST AREA...WITH SOME ACTIVITY
IMPACTING SOUTHEAST GEORGIA ZONES. MAIN NEAR TERM CONCERNS FOR THE
OVERNIGHT CONTINUE TO REVOLVE AROUND SEVERE POTENTIAL AND POPS.

TONIGHT...
THE STRONG COLD FRONT WILL CONTINUE TO APPROACH FROM THE WEST AND IS
EXPECTED TO REACH THE COAST CLOSE TO OR SHORTLY AFTER 12Z THURSDAY.
QUITE A NICE LINE OF CONVECTION HAS DEVELOPED FROM NEAR KCAE WEST
SOUTHWESTWARD THROUGH CENTRAL GEORGIA AND INTO SOUTHERN ALABAMA AND
MISSISSIPPI IN ADVANCE OF THE COLD FRONT THIS EVENING. UPSTREAM
SURFACE OBSERVATIONS DEPICT A NICE AREA OF 65+ DEWPOINT AIR LIFTING
NORTHEASTWARD FROM THE GULF COAST STATES TOWARD THE FORECAST
AREA...WITH DEWPOINTS ALREADY CLIMBING INTO THE LOWER 60S ACROSS
SOUTHWESTERN ZONES. WITH CONTINUED ADVECTION OF HIGHER SURFACE
DEWPOINTS INTO THE AREA ALONG WITH STRONG SYNOPTIC FORCING FOR
ASCENT PROVIDED BY A ENTRANCE REGION FORCING FROM A 130+ KT H25 JET
AND STRONG MID-LEVEL QG SUPPORT...CERTAINLY DON/T EXPECT SHOWER AND
THUNDERSTORM ACTIVITY TO END. LOW LEVEL JET AT H85 IS EXPECTED TO
CONTINUE TO STRENGTHEN TO BETWEEN 50 AND 55 KNOTS THROUGH 09Z
THURSDAY...AND WITH MID-LEVEL LAPSE RATES OF 6.5 C/KM AND SOME
MEAGER SURFACE BASED INSTABILITY OF 200 TO 400 J/KG OF CAPE...IT
STILL APPEARS THAT DAMAGING WINDS AND LARGE HAIL REMAIN A THREAT
WITH THE MORE ORGANIZED CONVECTION THAT DEVELOPS. AN ISOLATED
TORNADO CAN/T BE RULED OUT...BUT GIVEN NEARLY UNIDIRECTIONAL FLOW
THROUGH THE COLUMN...NOT ENOUGH OF A PROBABILITY TO INCLUDE MENTION
IN THE FORECAST OVERNIGHT.

UPSTREAM TEMPERATURES HAVE BEEN SLOW TO DROP WITH MOST READINGS
BEHIND THE FRONT STILL IN THE LOWER TO MID 60S AT THIS HOUR. GIVEN
AN EXPECTED SLOWER FRONTAL PASSAGE THROUGH THE AREA...HAVE RAISED
OVERNIGHT LOWS SEVERAL DEGREES AND MADE SOME ADJUSTMENTS TO HOURLY
TEMPERATURES AS WELL...WITH MOST LOCATIONS NOT EXPECTED TO SEE
TEMPERATURES FALL THROUGH DAYBREAK WHEN THE FRONT SWINGS THROUGH.

LAKE WINDS...WILL MAINTAIN LAKE WIND ADVY AS DEEP MIXING PROFILES
WILL BE CONDUCIVE TO PRODUCE AT LEAST 20 KT WINDS OVER THE LAKE
ALL NIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT AND ANY REMAINING PRECIP WILL PUSH OFFSHORE AROUND
DAYBREAK OR SHORTLY THEREAFTER. THUS...HAVE KEPT IN SLGT-LOW END
CHC POPS NEAR THE COAST IN THE MORNING THEN HAVE ALL AREAS DRY FOR
LATE MORNING THROUGH THE AFTN HOURS. SKIES WILL RAPIDLY CLEAR OUT
DURING THE DAY WHILE WESTERLY WINDS INCREASE FOR THE LATE MRNG
THROUGH THE AFTN HOURS. DEEP MIXING PROFILES PER MODEL SOUNDINGS
INDICATE WINDS IN TE 15-25 MPH RANGE WITH GUSTS UP TO 35 MPH. COLD
AIR ADVECTION IS NOT ALL THAT IMPRESSIVE BUT WILL HAVE MAX TEMPS
GENERALLY IN THE LOW- MID 60S.

THE MEAN UPPER LEVEL TROF AXIS WILL SWING THROUGH THE AREA THU
NIGHT...FOLLOWED BY DEEP NWLY FLOW. THIS WILL HELP DIMINISH THE
PRES GRADIENT AND ALLOW WIND SPEEDS TO GRADUALLY DIMINISH.
ALTHOUGH IDEAL RADIATIONAL COOLING CONDS WILL NOT BE REALIZED DUE
TO THE ELEVATED WINDS...DECENT COLD AIR ADVECTION COMBINED WITH
CLEAR SKIES WILL ALLOW MIN TEMPS TO DROP TO THE UPPER 20S AWAY
FROM THE COAST TO THE LOW-MID 30S NEAR THE SHORES.

LAKE WINDS...WILL MAINTAIN LAKE WIND ADVY AS POST FRONTAL
SUBSIDENCE WILL ALLOW FOR DEEP MIXING OF 30-35 KT 925MB TO REACH
THE LAKE SURFACE. WINDS SHOULD SUBSIDE LATE DAY AS THE UPPER LEVEL
TROUGH SHIFTS OFFSHORE AND THIS COINCIDES WITH CURRENTLY
ADVERTISED ENDING TIME OF LWA.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A FAIRLY PROGRESSIVE PATTERN SEEMS QUITE LIKELY DURING
THE FRIDAY THROUGH WEDNESDAY PERIOD. SURFACE HIGH PRESSURE WILL
BUILD INTO THE AREA FRIDAY AND FRIDAY NIGHT AS A BROAD WESTERN
ATLANTIC TROUGH LIFTS AWAY FROM THE AREA.

A STRONG UPPER LEVEL STORM SYSTEM WILL DROP INTO THE MISSISSIPPI
VALLEY THIS WEEKEND AND THEN LIFT OUT TO THE EAST AND NORTHEAST. 12Z
GFS AND NAM SOLUTIONS HAVE TRENDED SLOWER AND DEEPER WITH THIS
SYSTEM AND ARE ABOUT 12 HOURS SLOWER THAN THE 12Z ECMWF.
PRECIPITATION CHANCES ARE BETTER WITH THE SLOWER SOLUTION AS UPPER
LEVEL DYNAMICS ARE MORE IMPRESSIVE AND THE RESIDENCE TIME OVER THE
AREA WILL BE A LITTLE LONGER. HAVE TRENDED TOWARD THE SLOWER
SOLUTION OF THE GFS/NAM WHICH RESULTED IN LOWER PRECIPITATION
CHANCES SATURDAY NIGHT...ESPECIALLY DURING THE FIRST PART OF THE
NIGHT AND HIGHER CHANCES SUNDAY...ESPECIALLY DURING THE MORNING INTO
EARLY AFTERNOON. IF THE FASTER ECMWF SOLUTION IS CORRECT THEN POPS
SATURDAY NIGHT WILL LIKELY BE ABOUT RIGHT WITH POPS LIKELY BEING TOO
HIGH ON SUNDAY. IF THE SLOWER SOLUTION OF THE GFS/NAM IS CORRECT
THAN POPS ON SUNDAY AND ESPECIALLY SUNDAY AFTERNOON WILL NEED TO BE
RAISED. GFS AND ECMWF HAVE TRENDED JUST A BIT WARMER SO THAT
SUFFICIENT MOISTURE IS EAST OF THE AREA BY THE TIME THE ATMOSPHERE
COOLS ENOUGH TO SUPPORT SNOW.

CONFIDENCE IN THE MAGNITUDE AND TIMING OF THE SECOND SYSTEM EITHER
TUESDAY IF THE ECMWF IS RIGHT OR WEDNESDAY IF THE GFS IS RIGHT IS
NOT VERY HIGH. FOR NOW JUST KEPT SLIGHT CHANCE FOR POPS TUESDAY INTO
WEDNESDAY.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
LINE OF CONVECTION IS ORGANIZING OFF TO THE WEST OF THE TERMINALS
THIS EVENING AND IS EXPECTED TO SWING THROUGH THE AIRPORTS
OVERNIGHT. HAVE INCLUDED TEMPO GROUPS AT BOTH TERMINALS FOR SOME
GUSTY WINDS AND IFR VSBY/S IN TSRA PRIOR TO COLD FRONTAL PASSAGE.
THE COLD FRONT IS EXPECTED TO SWING THROUGH ROUGHLY AROUND
DAYBREAK THURSDAY...WITH VFR CONDITIONS THEN EXPECTED THROUGH THE
REMAINDER OF THE TAF FORECAST PERIOD.

EXTENDED AVIATION OUTLOOK...HIGH PRES EXPECTED THU NIGHT-SAT TO
PRODUCE VFR CONDS. A COLD FRONT WILL PUSH THROUGH THE AREA SAT
NIGHT INTO SUN...POSSIBLY BRINGING MVFR CONDITIONS. HIGH PRES
RETURNS LATE SUN INTO MON TO AGAIN ALLOW VFR CONDS TO PREVAIL.

&&

.MARINE...
STRONG LOW LEVEL JET WILL CONTINUE TO INTENSIFY OVERNIGHT...AND THIS
IS EXPECTED TO CONTINUE TO INCREASE WINDS ACROSS THE AREA. ONGOING
HEADLINES LOOK IN GOOD SHAPE...SO ONLY SOME MINOR CHANGES FOR THE
EVENING COASTAL WATERS FORECAST UPDATE.

WINDS WILL GRADUALLY SETTLE DOWN LATE THU AND THU NIGHT AS THE
COLD FRONT PUSHES OFFSHORE AND FURTHER INTO THE ATLC...TO BE
REPLACED BY INCOMING HIGH PRES. THE FRONT SHOULD CLEAR THE COASTAL
WATERS BY MID-MORNING BUT MODEST COLD AIR ADVECTION MAY KEEP THE
GALES GOING INTO THE AFTN HOURS. ANOTHER SURGE IS POSSIBLE THU
NIGHT AS THE MAIN UPPER LEVEL SYSTEM PUSHES THROUGH AND A FEW
DISTURBANCES FORCE STRONGER WINDS TO THE SFC. AS HIGH PRES MAKES
INROADS TO THE WATERS LATE THU NIGHT INTO EARLY FRI MORNING...
WINDS SHOULD SETTLE DOWN BELOW GALE FORCE AND SOME OF THE SCA
HEADLINES MAY ALSO BE ABLE TO BE DROPPED.

EXTENDED MARINE...WITH HIGH PRESSURE BUILDING OVER THE AREA WINDS
AND SEAS WILL BE DECEASING ON FRIDAY. FRIDAY NIGHT AND SATURDAY
WILL FEATURE TRANQUIL CONDITIONS WITH SEAS AT OR BELOW 3 FEET.
INCREASING WINDS ASSOCIATED WITH THE SYSTEM LATE IN THE WEEKEND
WILL RESULT IN SOME INCREASE IN SEAS SATURDAY NIGHT AND SUNDAY. AS
THE AREA OF LOW PRESSURE MOVES AWAY FROM THE AREA...THE GFS IS
INDICATING FAIRLY STRONG NORTHERLY WINDS SUNDAY NIGHT AND INTO
MONDAY. THIS WILL RESULT IN A FAIRLY QUICK INCREASE IN SEAS THAT
COULD REACH UP TO 5 FEET WITHIN 20 NM OF THE COAST AND 7 TO
PERHAPS 8 FEET 30 TO 60 NM OFF THE GEORGIA COAST. AT THIS TIME IT
APPEARS THAT SMALL CRAFT ADVISORY CONDITIONS WILL BE REACHED FOR
MUCH OF THE COASTAL WATERS SUNDAY NIGHT AND MONDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EST THURSDAY FOR GAZ087-
     088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EST THURSDAY FOR SCZ040-
     042>045-047>051.
     LAKE WIND ADVISORY UNTIL 5 PM EST THURSDAY FOR SCZ045.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EST THURSDAY FOR AMZ330-
     350-352-354.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR AMZ330-352-
     354.
     GALE WARNING UNTIL 10 AM EST THURSDAY FOR AMZ350-374.

&&

JRJ
Hazardous weather outlook, Feb 18, 8:30 PM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EST WED FEB 18 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-191145-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
830 PM EST WED FEB 18 2009

...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

AMZ330-352-354-191145-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
830 PM EST WED FEB 18 2009

...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

AMZ350-191145-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
830 PM EST WED FEB 18 2009

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

AMZ374-191145-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
830 PM EST WED FEB 18 2009

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD
FRONT...SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE COASTAL
WATERS TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING
HAIL TO NICKEL SIZE OR LARGER AND PERHAPS EVEN ISOLATED WIND GUSTS
EXCEEDING 50 KNOTS. THE MOST LIKELY TIME PERIOD FOR SEVERE
THUNDERSTORMS WILL BE 11 PM TO 7 AM.

IF YOU ARE LOCATED WITHIN SOUTHEAST GEORGIA OR SOUTHERN SOUTH
CAROLINA...YOU ARE STRONGLY URGED TO MONITOR THE LATEST FORECASTS
AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE TONIGHT. THIS CAN
BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

SCZ045-191145-
BERKELEY-
830 PM EST WED FEB 18 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY FOR LAKE
MOULTRIE...
...SEVERE THUNDERSTORM WATCH 26 IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

In the hours before

Special weather statement, Feb 18, 8:34 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EST WED FEB 18 2009

GAZ088-SCZ040-042-043-190215-
ALLENDALE-HAMPTON-INLAND COLLETON-SCREVEN-
834 PM EST WED FEB 18 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLLETON...NORTH
CENTRAL HAMPTON...ALLENDALE AND NORTH CENTRAL SCREVEN COUNTIES
THROUGH 915 PM EST...

AT 832 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MARTIN...OR ABOUT
11 MILES WEST OF ALLENDALE...MOVING EAST AT 50 MPH.

AREAS IN AND AROUND ALLENDALE...APPLETON...ASHTON...BARTON...
COLLETON...FAIRFAX...LODGE...MARTIN...MILLETT...PADGETTS...
SEIGLING...SMOAKS...SYCAMORE...ULMER AND WILLIAMS WILL BE IMPACTED
THROUGH 915 PM EST.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Feb 18, 10:34 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 PM EST WED FEB 18 2009

SCZ045-190400-
BERKELEY-
1034 PM EST WED FEB 18 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BERKELEY COUNTY
THROUGH 1100 PM EST...

AT 1031 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF
EASTERN LAKE MARION...OR ABOUT 18 MILES SOUTHWEST OF MANNING...MOVING
EAST AT 65 MPH.

AREAS IN AND AROUND EASTERN LAKE MARION...EADYTOWN AND SAINT STEPHEN
WILL BE IMPACTED THROUGH 1100 PM EST.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Feb 18, 11:26 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1126 PM EST WED FEB 18 2009

SCZ042-043-047>049-190500-
BEAUFORT-COASTAL COLLETON-HAMPTON-INLAND COLLETON-INLAND JASPER-
1126 PM EST WED FEB 18 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JASPER...NORTH CENTRAL
BEAUFORT...CENTRAL COLLETON AND SOUTHERN HAMPTON COUNTIES THROUGH
MIDNIGHT EST...

AT 1125 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR GARNETT...OR
ABOUT 19 MILES SOUTHWEST OF HAMPTON...MOVING EAST AT 65 MPH.

AREAS IN AND AROUND COOSAWHATCHIE...CUMMINGS...DALE...EARLY BRANCH...
FURMAN...GARDENS CORNER...GARNETT...GILLISONVILLE...GRAYS...
HENDERSONVILLE...MCPHERSONVILLE...PINELAND...POCOTALIGO...
ROBERTVILLE...SCOTIA...SHELDON...WHITE HALL AND YEMASSEE WILL BE
IMPACTED THROUGH MIDNIGHT EST.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 10:59 PM ESTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven61 min
Feb 19, 12:11 AM ESTSpecial Marine WarningCHS64 min
Feb 19, 12:57 AM ESTSpecial Marine WarningCHS43 min
Feb 19, 2:03 AM ESTSevere Thunderstorm WarningCHSEvans, Liberty, Long, Tattnall29 min
Feb 19, 2:50 AM ESTSpecial Marine WarningCHS40 min
Feb 19, 3:23 AM ESTSpecial Marine WarningCHS52 min
Feb 19, 4:00 AM ESTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh28 min
Feb 19, 4:13 AM ESTSpecial Marine WarningCHS92 min
Feb 19, 4:44 AM ESTSpecial Marine WarningCHS62 min
Feb 19, 3:35 PM ESTGale WarningCHS6 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.